View Full Version : Propecia Results Months 4 -5, Please Help

10-29-2010, 12:58 PM
Hi guys,

I hadn't been keeping a close eye on how long I had been on the drug for but today realised that I have only been taking it about 4 months and 3 weeks.

so heres how things are shaping up with my hair. please let me know if what is happening to me is normal as I am rather paranoid about hair falling as I am aware many of us guys are.

- My hair has definately started to feel, look nicer since taking the drug
- My left temple seems to have not receded much further, however the hair there is very thin at the bottom (nearest the scalp)
- My right temple has definately receded since taken the drug, but there are still hairs there, although again they are very thin similar to the ones on the right side.

No regrowth yet, and absolutely no side effects to comment on, so in that respect am pleased.

To sum up, how is it looking for me?

Is this a normal pattern? shouldn't the hair be thick at the bottom by now? does it look promising?

Thanks Guys, I cant tell you how much your comments and support mean.


SE19 :)

10-29-2010, 02:32 PM
You mention that one temple has stopped receding while the other has retreated a little. Can I assume that you were losing ground quite rapidly before you started treatment?

When you say the hair is thin at the bottom, are you talking about the thickness of the hair tapering in towards the root end? I'm guessing it's possible that the hairs at the temples are not responding quite as well as hairs over the rest of the scalp, and hairs in the process of miniaturization are not reversing. This could account for the continued recession in one temple. Overall though it sounds like you're doing well and should definitely continue with it.

10-30-2010, 05:38 PM
thanks for your response. And yes I am talking about the hair nearest the root thats thinning. Also my hair wasnt receding very quickly before treatment.

Does anyone else have any thoughts?

many thanks.

10-31-2010, 12:45 PM
When I run my hands through my hairline less hair seems to come off in my hand. surely this is only a good sign?

Should I see regrowth if less is coming out in my hand? I know my right hand side has still receded but is it normal that it has continued but now there is less hair fall?

Will anything grow back?

Many Thanks

10-31-2010, 01:36 PM
That is a good sign. As for regrowth, you might get lucky, but regrowth at the temples/hairline is fairly rare. The drug is much more effective further back towards and including the crown. This goes for maintenance as well as regrowth.

If you can stabilize your hairloss and do so without side effects, then you would definitely be in the Propecia success camp.

10-31-2010, 02:23 PM
Its funny, because from what I have read, I would say a lot of people claim to have had regrowth around the temples.

Does it make any difference when taking into account my age? I am only 19, I hear that starting early gives you a better chance?

Many Thanks,


10-31-2010, 02:34 PM
Your age could work in your favour, yes. Sure, some guys get temple regrowth; but it's best to assume you won't and then be pleasantly surprised if you do.

25 going on 65
10-31-2010, 03:49 PM
Once you notice hair loss, the earlier you start Propecia, the better. But I don't know that age has much to do with it - I think it's more to do with how long you've been losing hair.
If you continue losing ground in the temple area, you could consider taking a higher daily dose of Propecia. The fact that you've gone 4+ months without side effects is a good sign, but obviously you would want to discuss any change of dose with your doctor first.
There's also dutasteride (Avodart), but most would call that a last-ditch remedy, because it is not FDA-approved to safely treat hair loss in the long term. I wouldn't go that route at your age unless you get into Norwood Emergency territory.

BTW, everyone. This is somewhat off-topic, but I've noticed over time that the majority of MPB sufferers seem to have more aggressive hair loss on the right side than the left (at least in the hairline area). When I see guys receding unevenly, it's normally the right side that is farther back (or thinner in cases of diffuse loss). The same applies to my own situation.
Any one else pick up on this?

10-31-2010, 04:12 PM
The problem is I have still been losing hair in those 4 months, theres certainly less hair fall now. But a lot has certainly occured, I mean you can really tell I have a receding hairline....

P.S: My right side is worse than my left, so is every other persons I know with a receding hairline. weird?

10-31-2010, 04:55 PM
Also, maybe I have been looking past it as i've been looking for the hairline moving back.

Though does it make sense when I say the hairline seems to be "narrowing" in the sense of a widows peak....

Maybe the angle at which the hairline veered back has become steeper :S

would this be normal on propecia? I think my older brothers did this until he had a very thin strip at the front...


11-01-2010, 11:06 AM
Also, maybe I have been looking past it as i've been looking for the hairline moving back.

Though does it make sense when I say the hairline seems to be "narrowing" in the sense of a widows peak....

Maybe the angle at which the hairline veered back has become steeper :S

would this be normal on propecia? I think my older brothers did this until he had a very thin strip at the front...


If your brother's hair receded in the same way then it's most likely your genetic pattern. That's probably the case regardless of Propecia.

When you say you're losing hair, what do you mean exactly? We all shed hairs daily and it's not necessarily a sign that your hairloss is worsening. My hairline has stayed pretty much the same for years no, but seeing all the hairs in the bathtub could make a person panic.

11-01-2010, 01:50 PM
Will propecia not stop this gentic narrowing? its leads onto a receding look typical of mpb.

I say losing hair in the sense that the hair looks thinner at the temples, easier to see the scalp.... what could this mean?

Many Thanks MattyJ

you are a great help.

11-01-2010, 02:18 PM
There's no way of telling yet. You've described some promising signs that the drug is working, but you also don't seem totally convinced that the process has stopped. You're still fairly early into the treatment and time will tell. I really can't offer anymore than that because results vary so much.
Keep in mind that some users of Propecia report shedding at around the point you're at, several months into treatment. This can make things look worse before things get better.

25 going on 65
11-04-2010, 07:07 AM
matt is right. I have been on finasteride less than four months, and seem to definitely be in that "shedding phase." I see plenty of hairs coming out in the shower.
Seeing an improvement in your hair can take 8 months or more (though some apparently show results months earlier than that), and I've even read doctors suggest that patients wait more than a year and a half before deciding to quit Propecia.
It's definitely a treatment that takes patience.

11-04-2010, 06:30 PM
Hey guys, thanks for all the comments and please keep them coming.

Just this week I have noticed a huge change, everytime I used to run my hand through my hairline atleast 1 - 2 hairs would come out in my hand. However now when I do this there is nothing, literally not one hair falls out, its been like this since monday, even when shampooing nothing comes out in my hands. This has to be good news!


25 going on 65
11-05-2010, 07:39 AM
Could be good news.
Honestly, I don't even pay attention anymore to how many hairs fall out . Any amount of shedding could be caused by a number of things, including a newly-started hair loss remedy. If I counted all the hairs that came out every day in the shower, I would go crazy!
The important thing is the hair on my head. When that starts looking appreciably worse, I'll start to be concerned.

11-10-2010, 05:31 PM
ok guys,

over the last week i have been monitering my hair, and although i have seen less hair fall i have (im now convinced) seen my hair thinning. the hair at my temples looks to be getting very thin at the root, thinner than it did last week even. what is this?

im having so many mixed signals from propecia i dont know what to think anymore.

It looks as if this thinning hair is waiting to fall, leaving me with an aweful receding hairline.

Please Help...

11-13-2010, 05:53 PM


25 going on 65
11-15-2010, 08:45 AM
Hmm. There are a few things you might try. One is having your blood tested; during my MPB journey I suffered from temporary hyperthyroidism, which can accelerate hair loss until it subsides. I only found out by asking my doctor for blood work.
You could also ask a dermatologist to look at your scalp and ensure it's regular MPB, and not caused by some sort of fungus or anything of that sort (though it sounds like MPB to me).
If your hair keeps thinning, you could try increasing the dose of finasteride per day, or switching to Avodart. Also, if you haven't yet, consider adding Nizoral shampoo 2% to your regimen, and you might also look into minoxidil.

11-28-2010, 04:41 PM
Hey guys,

Great news, I am now convinced that my left hand side at the temple is filling back out, the hair looks a lot denser and the hair count has definately increased.

There is still hardly any hair fall at all. however my right hand side (temple) doesnt seem to be in cohoots with the left. By this i mean, it doesnt look as if its changed at all, the hair here hasnt become denser like the opposite side :S

any ideas?

Many Thanks


11-29-2010, 04:47 PM
guys ??????